• Bonkate Bonkate
    September 16, 2009
    I am trying to stop taking Wellbutrin how long do I need to give the withdrawal symptoms to stop?
    Bonkate Bonkate
    September 16, 2009

    I have been taking Wellbutrin XL 150 daily for the last two years to prevent my migraines.  It really helped my migraines until the pharmacist told me I had to take the generic. The generic Wellbutrin gave me horrible headaches and made me feel down which I have never had a problem with. I called my insurance company who told me they can not tell me to take the generic that we have one of the few plans that they can't. Why the pharmacist told me differently I have no idea. I was switched back to the namebrand Wellbutrin. The sickening headaches from the generic Wellbutrin went away but I still felt down. I decided to try and stop taking the Wellbutrin. I tapered off and have not taken any for 16 days. For the last 1 1/2 weeks I have been dealing with sick nauseating migraines. Plus I'm so sleepy all the time...I have difficulty staying awake.

    The Wellbutrin originally did not cause me to gain weight but after trying the generic my appetite seemed to increase and that has not stopped on either.

    I decided to try and stop taking the Wellbutrin. When I tapered off the Wellbutrin and stopped taking it my appetite returned to normal.

    What I am wondering is how long does it take for the withdrawal symptoms to last and how do I know if I am past withdawal symptoms or do I just need to take Wellbutrin for migraines? I was doing fine when I tapered the Wellbutrin. The migraines increased after six days of no Wellbutrin.  Now that it has been 16 days without Wellbutrin and the migraines are daily and bad...have I given enough time for withdrawal symptoms to stop?

     

    READ MORE

FROM OUR EXPERTS

  • Teri Robert
    Health Guide
    September 19, 2009
    Teri Robert
    Health Guide
    September 16, 2009

    Bonkate,

     

    The half-life of Wellbutrin is 21 hours, so it took about five days for it to be out of your system. How long withdrawal symptoms can last depend on many things including all health issues you have, your general health, and other things. Your doctor is the only person who can really tell you if you should be past the withdrawal symptoms by now.

     

    Another unfortunate problem we can have is that once we go off a medication that was helping reduce our Migraines, it may or may not work again for us.

     

    I wish there were simple answers to this, but there simply aren't. You're going to have to work with your doctor to see if Wellbutrin will work for your Migraines now, or if you're going to have to try something else.

     

    If you'd like to talk with other Migraineurs and get some additional information and support, come join our discussion forum. You'll need to register again once there because it's a separate membership database, but you can use the same member name, email address, and password that you used here. You can find our forum at http://forums.healthcentral.com/discussion/migraine/forums.

     

    Good luck,

    Teri

     

     

    • BonKate
      September 19, 2009
      BonKate
      September 19, 2009

      Thank you for your reply. It was determined that the Wellbutrin should of been out of my system. My doctor wanted me to go back on the Wellbutrin ..so I did. The first day of taking it...I could tell it was going to help. The second day was much improved...and I keep improving each day. I know it isn't suppose to work that fast..but perhaps that is for people needing it for depression. It works much faster on my migraines.

      I am in good health otherwise and haven't had problems with depression. (generic Wellbutrin made me feel down...but other than that have never dealt with depression.)

       

      It's hard for me to understand why I need something like Wellbutrin not to hurt or what my body is lacking.

      I guess I am fortunate that the Wellbutrin appears to be working once again for me.

      READ MORE
    • Teri Robert
      September 19, 2009
      Teri Robert
      Health Guide
      September 19, 2009

      Tiy are so very welcome! I'm glad to hear it's working for you again.

       

      It IS hard to understand sometimes. The doctors don't understand entirely why antidepressants help some of us, but they do. It has to do with their interactions of neurotransmitters such as serotonin and norepinephrine.

       

      We're here if you ever have other questions or just want to talk!

       

      Teri

      READ MORE

FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.

Most Popular

http://www.healthcentral.com/migraine/cf/slideshows/migraine-prodrome-symptoms
Understanding Migraines
14 Migraine Prodrome Symptoms